MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; STENT, VASCULAR, INTRACRANIAL

MICROVENTION, INC. FRED 27; STENT, VASCULAR, INTRACRANIAL
Model Number FRED3511-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Thrombosis/Thrombus (4440)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation is ongoing.
 
Event or Problem Description
It was reported that a fred 27 3.5 x 17/11 was used to treat a pcom aneurysm.The patient had no significant tortuosity distal or proximal to the aneurysm.The distal measurement was 2.8 mm and proximal was 3.5 mm.The aneurysm was first coiled using a headway duo.The microcatheter was removed to insert the headway 27 to deploy a fred 27.The device was deployed at the terminus utilizing an unsheathing method and landed just distal to the ophthalmic artery.Flow through the device was visualized.The physician wanted to observe the contralateral side and strong flow across the acom was visualized, which warranted more observation on the device side.A dsa injection showed that the fred device was occluded at the proximal portion of the device with no flow distal.Intravenous integrilin was administered and flow was reported to be slow after 15 minutes.Strong flow across the acom filled the affected side and the anterior choroidal and pcom filled, but clot was still observed in the fred device.Patient is on integrilin drip and showed signs of weakness on contralateral side.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies in-stent thrombosis as a potential complication associated with use of the device.

Brand Name
FRED 27
Common Device Name
STENT, VASCULAR, INTRACRANIAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11828561
Report Number2032493-2021-00206
Device Sequence Number19944448
Product Code OUT
UDI-Device Identifier00842429106662
UDI-Public(01)00842429106662(11)200722(17)230630(10)20072255Q
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFRED3511-PMA
Device Lot Number20072255Q
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;